MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Work order search: no similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -05.00 diopter, in the patients left eye (os) on (b)(6) 2020.The lens was explanted on (b)(6) 2021 due to patient experienced a refractive surprise and monocular diplopia (double vision).The lens was exchanged for a toric icl lens and the problem was resolved.The cause of the event was unknown, there was some residual refractive error, but even with glasses the patient had monocular diplopia, very small peripheral pi unlikely cause.The eye is normal and acuity and symptoms improved.
 
Additional Manufacturer Narrative
H3 - device evaluation: lens was returned in a micro-centrifuge vial in liquid.Visual inspection found no visible damage to the lens.Claim#: (b)(4).
 
Additional Manufacturer Narrative

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11478820
Report Number2023826-2021-00634
Device Sequence Number3430681
Product Code MTA
UDI-Device Identifier00841542103190
UDI-Public00841542103190
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer07/06/2021
07/06/2021
Initial Report FDA Received Date03/14/2021
Supplement Report FDA Received Date07/06/2021
07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # 1495756; INJECTOR MODEL AND LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR